Siddhesh Joshi (Editor)

Ed Scheinerman

Updated on
Share on FacebookTweet on TwitterShare on LinkedInShare on Reddit
Name  Ed Scheinerman

Ed Scheinerman httpswwwamsjhueduerswpcontentuploadssit

Books  Mathematics, Invitation to Dynamical Systems, Fractional Graph Theory: A, C++ for Mathematicians, Introduction To Discrete Mathematics

Edward R. Scheinerman is an American mathematician, specializing in graph theory and order theory. He is a professor of applied mathematics, statistics, and computer science at Johns Hopkins University. His contributions to mathematics include Scheinerman's conjecture, now proven, stating that every planar graph may be represented as an intersection graph of line segments.

Scheinerman did his undergraduate studies at Brown University, graduating in 1980, and earned his Ph.D. in 1984 from Princeton University under the supervision of Douglas B. West. He joined the Johns Hopkins faculty in 1984, and since 2000 he has been an administrator there, serving as department chair, associate dean, and (since 2008) vice dean for education.

He is a two-time winner of the Mathematical Association of America's Lester R. Ford Award for expository writing, in 1991 for his paper "Random intervals" with Joyce Justicz and Peter Winkler, and in 2001 for his paper "When Close is Close Enough". In 1992 he became a fellow of the Institute of Combinatorics and its Applications, and in 2012 he became a fellow of the American Mathematical Society.

Selected publications

  • Invitation to Dynamical Systems (Prentice Hall, 1996, reprinted by Dover Publications, 2012).
  • Fractional Graph Theory (With Daniel Ullman, Wiley, 1997, reprinted by Dover Publications, 2011).
  • Mathematics: A Discrete Introduction. (Brooks/Cole, 2000; 3rd edition, Cengage Learning, 2012).
  • C++ for mathematicians : an introduction for students and professionals (Chapman & Hall/CRC, 2006).
  • The Mathematics Lover's Companion: Masterpieces for Everyone (Yale University Press, 2017).
  • Papers
  • Scheinerman, E. R. (June 2000), "When close is close enough", American Mathematical Monthly, 107 (6): 489–499, doi:10.2307/2589344 .
  • Justicz, Joyce; Scheinerman, Edward R.; Winkler, Peter (1990), "Random intervals", American Mathematical Monthly, 97: 881–889, doi:10.2307/2324324 .
  • References

    Ed Scheinerman Wikipedia